Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 49, NWS Brownsville, TX
NWS Brownsville, TX issued this special marine warning at Jul 7, 2021, 3:22 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:22 AM CDT (08:22 UTC)
- Expired
- Jul 7, 2021, 4:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WHUS54 KBRO 070822
SMWBRO
GMZ150-155-175-070915-
/O.NEW.KBRO.MA.W.0049.210707T0822Z-210707T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Brownsville TX
322 AM CDT Wed Jul 7 2021
The National Weather Service in Brownsville has issued a
* Special Marine Warning for...
Coastal waters from Baffin Bay to Port Mansfield TX out 20 NM...
Coastal waters from Port Mansfield TX to the Rio Grande River out
20 NM...
Waters from Baffin Bay to Port Mansfield TX from 20 to 60 NM...
* Until 415 AM CDT.
* At 321 AM CDT, a strong thunderstorm was located 21 nm southeast of
Malaquite Beach, or 36 nm north of Laguna Madre, moving north at 25
knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2722 9698 2719 9687 2646 9704 2649 9725
2662 9729 2724 9726
TIME...MOT...LOC 0821Z 188DEG 27KT 2714 9708
HAIL...0.00IN
WIND...40KTS
$$
TOMASELLI1 follow-up statement
778
FZUS74 KBRO 070902
MWSBRO
Marine Weather Statement
National Weather Service Brownsville TX
402 AM CDT Wed Jul 7 2021
GMZ150-155-175-070915-
/O.CON.KBRO.MA.W.0049.000000T0000Z-210707T0915Z/
402 AM CDT Wed Jul 7 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 AM CDT...
For the following areas...
Coastal waters from Baffin Bay to Port Mansfield TX out 20 NM...
Coastal waters from Port Mansfield TX to the Rio Grande River out 20
NM...
Waters from Baffin Bay to Port Mansfield TX from 20 to 60 NM...
At 402 AM CDT, a strong thunderstorm was located 14 nm east of
Malaquite Beach, or 21 nm south of Port Aransas, moving north at 25
knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Port Aransas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2722 9698 2719 9687 2646 9704 2649 9725
2662 9729 2724 9726
TIME...MOT...LOC 0902Z 188DEG 27KT 2745 9703
HAIL...0.00IN
WIND...40KTS
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at Jul 7, 12:28 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 7, 12:28 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1228 AM CDT Wed Jul 7 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...BRO radar indicates widespread showers moving across
the Rio Grande Valley early this morning. Scattered to numerous
showers will continue for the next 24 hours. MVFR conditions will
primarily prevail with some periods of VFR. Brief periods of IFR
conditions will be possible in heavier convection, generally
between 09 to 13Z. Light southeast winds are expected through the
period.
&&
.PREV DISCUSSION... /issued 619 PM CDT Tue Jul 6 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Chances of showers will continue through the TAF
period. MVFR will primarily prevail with some periods of VFR,
primarily at BRO. With the showers moving through the area this
evening and overnight periods of IFR are also possible, mainly at
MFE. Winds will remain light out of the southeast.
PREV DISCUSSION... /issued 405 PM CDT Tue Jul 6 2021/
SHORT TERM (Now through Wednesday Night): The MCV that has been
spinning across portions of Deep South Texas since late last night
has slowly worked toward the lower Texas coast after drenching most
locations today. The 500mb low, robust moisture, and light to nearly
stationary flow will remain the main contributors to a persistent
heavy rainfall threat through Wednesday night.
A Flash Flood Watch was issued this morning and currently in effect
through Wednesday morning, but will likely need to be extended into
Thursday. WPC ERO guidance has the CWA in a slight risk today and
western counties tomorrow, with a moderate risk across the eastern
half of Deep South Texas tomorrow. PWAT values still expected to
jump to 2.25 and above, with a couple of models showing 2.5 and 2.75
inches at times. The average PWAT for early July across Deep South
Texas is near 1.75 inches. Expect the bulk of the rainfall to pivot
towards the coast into Wednesday night.
Temperatures will stay near normal overnight with muggy conditions
and potentially some patchy fog. Daytime highs reach into the mid to
upper 80s at best due to the thick cloud cover and rain.
LONG TERM (Thursday through Tuesday):Upper trough remains in
place over south Texas through Friday. Latest model trends show a
slow retrograding of the upper low into north central Mexico through
the weekend as mid-level high pressure builds north into the
Southern Plains and the Bermuda ridge builds into the eastern Gulf
of Mexico. Best rain chances along with heavy rainfall continue
into Friday with rain chances lowering into the scattered range
for the weekend as some limited mid-level drier air moves into
the region and influence of the upper trough weakens. By early
next week model consensus drops rain chances to isolated at best.
Temperatures to remain below normal through Friday with recovery
back towards normal this weekend.
Widespread heavy rainfall remains in the forecast for Thursday
with WPC maintaining much of Deep South Texas in a slight chance
for rainfall exceeding flash flood guidance (excessive rainfall).
Rainfall rates from the strongest thunderstorms likely to exceed
2 inches per hour with pwats between 2-2.5 inches producing very
efficient rain producers. Another 2-3 inches of widespread
rainfall is not out of the question Thursday into Thursday night
possibly aggravating any potential on-going flooding in poor
drainage and low-lying areas. Flash Flood watches may need to be
extended.
MARINE:(Now through Wednesday Night): Light to moderate
southeasterly winds and moderate seas are expected to continue
through Wednesday night. Showers and thunderstorms will continue as
well, with higher winds and seas near any thunderstorms, as well as
occasional to frequent lightning and heavy rainfall.
Thursday through Sunday...A modest pressure gradient sets up and
persist along the Lower Texas coast and the Western Gulf of
Mexico through next weekend. High pressure to extend east to west
over the Gulf and Lower pressure will reside over west Texas and
NE Mexico. Some occasional periods of exercise caution conditions
are expected on both the Laguna Madre and the Gulf waters.
Scattered to numerous showers and thunderstorms are anticipated
through Friday with isolated to scattered activity for the
weekend. Heavy rain, gusty winds and locally higher winds and
lightning will continue to accompany the thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 85 77 88 / 80 80 60 40
BROWNSVILLE 77 86 78 88 / 80 80 70 50
HARLINGEN 75 84 75 88 / 80 80 70 50
MCALLEN 76 84 76 86 / 80 80 70 60
RIO GRANDE CITY 74 85 74 86 / 80 80 70 60
SOUTH PADRE ISLAND 78 83 79 85 / 80 80 60 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday evening for TXZ248>257-351-
353.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
63-KCHazardous weather outlook, Jul 6, 4:04 PM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 PM CDT Tue Jul 6 2021 TXZ248>257-351-353-072115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Locally heavy rainfall will be possible into tonight. Nuisance flooding will be likely and isolated flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rainfall will be possible Wednesday through Friday. Elevated rip current risk will be possible Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-072115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisory conditions due to increased swell will be possible on the Gulf Thursday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:25 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 74 min |
| Jul 6, 8:29 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 102 min |
| Jul 6, 8:35 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 4 hr |
| Jul 6, 9:00 PM CDT | Flash Flood Warning | BRO | Willacy | 3 hr |
| Jul 6, 9:27 PM CDT | Flash Flood Warning | BRO | Hidalgo | 108 min |
| Jul 6, 10:00 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Starr, Willacy | 3 hr |
| Jul 6, 10:35 PM CDT | Areal Flood Advisory | BRO | Cameron | 115 min |
| Jul 6, 10:50 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 115 min |
| Jul 6, 11:01 PM CDT | Flash Flood Warning | BRO | Cameron | 82 min |
| Jul 7, 12:27 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 4 hr |
| Jul 7, 12:33 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Jul 7, 12:43 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Jul 7, 1:50 AM CDT | Special Marine Warning | BRO | 25 min | |
| Jul 7, 2:28 AM CDT | Special Marine Warning | BRO | 62 min | |
| Jul 7, 3:13 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Jul 7, 3:57 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 11 hr |
| Jul 7, 3:59 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 5 hr |
| Jul 7, 5:53 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 9 hr |
| Jul 7, 8:59 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Jul 7, 11:43 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Jul 7, 12:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Jul 7, 2:19 PM CDT | Special Marine Warning | BRO | 41 min | |
| Jul 7, 2:56 PM CDT | Special Marine Warning | BRO | 34 min | |
| Jul 7, 3:03 PM CDT | Special Marine Warning | BRO | 42 min | |
| Jul 7, 3:59 PM CDT | Special Marine Warning | BRO | 31 min | |
| Jul 7, 4:48 PM CDT | Special Marine Warning | BRO | 27 min | |
| Jul 7, 6:46 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 2 hr |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.